Nevada, 2005Flash Flood in Nevada, June 24, 2005
June 24, 2005 · NWS REV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jun 24, 1:30 PM PST, 4 hours earlier.
Area forecast discussion, Jun 24, 1:30 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT FRI JUN 24 2005
.SHORT TERM...
CONVECTION TRYING TO GET GOING IN CENTRAL ZONES NEAR RENO-TAHOE AND
OVER NORTHERN WASHOE COUNTY BUT IT IS STILL CAPPED. WHILE CAP IS A
BIT STRONGER THAN EXPECTED...UPPER LOW MAKING THE TURN NORTHEAST
TOWARD THE AREA AND SHOULD SEE SOME COOLING ALOFT WEAKEN THE CAP AND
ALLOW STORMS TO FIRE. ALSO...WITH UPPER DIFFLUENCE IN NORTHEAST QUAD
OF LOW...DYNAMIC SUPPORT SHOULD GET STRONGER. RED FLAG FOR ZONE 459
STILL LOOKS OK NEAR MOISTURE BOUNDARY WITH DEEPER MOISTURE JUST TO
THE NORTH MAKING MOST STORMS WET.
UPPER LOW TO MOVE OVERHEAD SAT AND WILL GO WITH SCT WET STORMS
AREAWIDE. AFTERNOON WEST WINDS POSSIBLE NEAR THE SIERRA FRONT MAY
MOVE STORMS EAST OF THE CREST BY LATE AFTERNOON...BUT THIS WILL
DEPEND ON TIMING OF UPPER LOW...AND WILL CONTINUE MENTION OF STORMS
INTO THE EVENING HOURS EVERYWHERE DUE TO UNCERTAINTY. UPPER LOW WILL
BE EAST OF THE AREA SUN WITH A BAGGY TROUGH OVERHEAD AND INCREASING
WEST WINDS PUSHING MOST INSTABILITY OVER EASTERN ZONES WHERE ANY
STORMS THAT FORM WILL BE ISOLATED AT BEST. MODELS HAVE BACKED OFF ON
THE DEPTH OF MONDAYS TROUGH SO HAVE DRIED THINGS OUT WITH TEMPS
REMAINING SEASONABLY WARM WITH NORMAL AFTERNOON WEST BREEZES.
.LONG TERM...TUESDAY THROUGH FRIDAY...
QUIET WEATHER IN THE EXTENDED. BY TUESDAY THE GFS AND ECMWF SHOW A
TROUGH EXTENDING FROM MONTANA SW THROUGH CALIFORNIA. STRONG ZONAL
FLOW ACROSS SOUTHERN CANADA ABSORBS THE SWRN TROUGH AND PULLS IT TO
THE UPPER PLAINS BY 00Z THURSDAY. THROUGH MID-WEEK THE RIDGE OVER
THE SOUTHEASTERN CONUS BUILDS WEST...EVENTUALLY BECOMING CENTERED
OVER TEXAS AND NORTHERN MEXICO ON THURSDAY. AS THIS RIDGE BUILDS IN
A VORT MAX IS PROGGED TO MOVE ACROSS THE SOUTHERN GREAT BASIN LATE
THURSDAY. THIS SYSTEM LOOKS WEAK SO WILL NOT INTRODUCE PRECIP TO
FORECAST THIS FAR OUT. TEMPS WILL BE NEAR NORMAL TUESDAY AND
WEDNESDAY WITH A GRADUAL WARMING TREND LATER IN THE WEEK. OHARA
&&
.AVIATION...
BKN CLOUD COVER WILL CONTINUE NEXT 12 HOURS. NOT EXPECTING EXTENSIVE
CONVECTION OVER EASTERN SIERRA AND WESTERN NEVADA. MOST TSRA SHOULD
REMAIN OVER EASTERN NEVADA. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...FLOOD WARNING UNTIL FURTHER NOTICE FOR THE HUMBOLDT RIVER
ABOVE RYE PATCH RESERVOIR...NVZ004
RED FLAG WARNING UNTIL 9 PM TODAY NVZ459.
.CA...NONE.
&&Hazardous weather outlook, Jun 24, 5:30 AM PST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
0630 AM PDT FRI JUN 24 2005
CAZ070>073-NVZ001>005-251400-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY-
SURPRISE VALLEY CALIFORNIA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
0630 AM PDT FRI JUN 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..
.DAY ONE...TODAY
A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL PUSH MODERATE
LEVELS OF MOISTURE INTO AN UNSTABLE ATMOSPHERE OVER CALIFORNIA AND
NEVADA TODAY. AS A RESULT...THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
MIDDAY TODAY AND LAST THROUGH THE EVENING. AS THE NEAR SURFACE AIR
MASS REMAINS RATHER DRY...THESE THUNDERSTORMS ARE NOT EXPECTED TO
PRODUCE SIGNIFICANT RAIN BUT WILL GENERATE RATHER GUSTY WINDS.
FREQUENT LIGHTNING IS ALSO EXPECTED.
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF WESTERN
NEVADA. REFER TO /WWUS85 KREV RNORFWREV/ FOR FURTHER DETAILS.
A FLOOD WARNING CONTINUES FOR THE HUMBOLDT RIVER ABOVE RYE PATCH
RESERVOIR UNTIL FURTHER NOTICE. REFER TO THE FLOOD STATEMENT /WGUS85
KREV RNOFLSREV/ FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE MOIST UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF EASTERN
CALIFORNIA AND NEVADA. ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THROUGH MONDAY ESPECIALLY OVER THE SIERRA AND
HIGHER TERRAIN OF NEVADA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE ACCORDING TO ESTABLISHED CRITERIA. SKYWARN
ACTIVATION MAY BE REQUESTED FOR TODAY AND ESPECIALLY SATURDAY.
JBONK
Flash Flood, Washoe
- When
- June 24, 5:30 PM PST to 7:00 PM PST
- Where
- Washoe County, Sparks
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -119.767
A flash flood in the Sparks and Spanish Springs area was caused by very heavy rainfall. In a period of two hours 1.57 inches of rain fell in Sparks, causing flash flooding on Sparks Blvd. and at the intersection of Springland Drive and Baring Blvd. in Sparks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 24, 2005$1.5 million · 1 in hail · 14 events
- Flash Flood in Iowa, June 24 to 25, 2005$200,000 · 1 event
- Flash Flood and Hail in Iowa, June 24 to 25, 2005$131,000 · 1 in hail · 4 events
- Damaging Wind in Missouri, June 24, 2005$50,000 · 52 kt wind · 1 event
- Hail in Montana, June 24, 20051.75 in hail · 16 events
- Hail in Colorado, June 24, 20051.75 in hail · 15 events
- Hail and Damaging Wind in Kansas, June 24, 20051 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 24, 20051.75 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 24, 200557 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, June 24, 20051 in hail · 4 events
- Hail in Colorado, June 24, 20051.75 in hail · 3 events
- Hail in Wyoming, June 24, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470609.